Advertisement

Mathematical Notes

, Volume 92, Issue 3–4, pp 312–326 | Cite as

A multidimensional generalization of Lagrange’s theorem on continued fractions

  • A. V. BykovskayaEmail author
Article

Abstract

A multidimensional geometric analog of Lagrange’s theorem on continued fractions is proposed. The multidimensional generalization of the geometric interpretation of a continued fraction uses the notion of a Klein polyhedron, that is, the convex hull of the set of nonzero points in the lattice ℤ n contained inside some n-dimensional simplicial cone with vertex at the origin. A criterion for the semiperiodicity of the boundary of a Klein polyhedron is obtained, and a statement about the nonempty intersection of the boundaries of the Klein polyhedra corresponding to a given simplicial cone and to a certain modification of this cone is proved.

Keywords

Lagrange’s theorem on continued fractions Klein polyhedron simplicial cone sail hyperbolic operator eigenbasis eigencone integer lattice semiperiodic boundary 

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. 1.
    E. I. Korkina, “Two-dimensional continued fractions. The simplest examples,” in Trudy Mat. Inst. Steklov, Vol. 209: Singularities of Smooth Maps with Additional Structures (Nauka, Moscow, 1995), pp. 143–166 [Proc. Steklov Inst. Math. 209, 124–144 (1995)].Google Scholar
  2. 2.
    O. N. German and E. L. Lakshtanov, “On a multidimensional generalization of Lagrange’s theorem for continued fractions,” Izv. Ross. Akad. Nauk Ser. Mat. 72(1), 51–66 (2008) [Russian Acad. Sci. Izv. Math. 72 (1), 47–61 (2008)].MathSciNetGoogle Scholar
  3. 3.
    J.-O. Moussafir, “Convex hulls of integral points,” in Zap. Nauchn. Sem. POMI, Vol. 266: Representation Theory, Dynamical Systems, Combinatorial and Algorithmic Methods, V (St.-Peterburg. Otd. Mat. Inst., St. Petersburg, 2000), pp. 188–217 [J. Math. Sci. (N. Y.) 113 (5), 647–665 (2003)].Google Scholar
  4. 4.
    H. Tsuchihashi, “Higher-dimensional analogues of periodic continued fractions and cusp singularities,” Tôhoku Math. J. (2) 35(4), 607–639 (1983).MathSciNetzbMATHCrossRefGoogle Scholar

Copyright information

© Pleiades Publishing, Ltd. 2012

Authors and Affiliations

  1. 1.Moscow State UniversityMoscowRussia

Personalised recommendations